Hi there....so I have been on a low dose of anti-depression meds for almost two years now...I have attempted to come off them twice, but end up extremely light headed and feeling very ill till I give in and take it again. Any ideas of how to come off the meds without feeling so yucky???
I was on one for 3 months and the depression relapsed much worse trying to wean off of it. I ended up getting a refill just to wean off even slower. I took the lowest dosage every other day, and then every three days. Some antidepressants are known to be be difficult to get on or off. I am so glad I lived through that phase.
I'm on citalopram. I was prescribed 20mg a day, and managed to succesfully cut down to 10mg a day without any problems. I can't get down to 5 a day cause I can't break the pill that small. lol I guess I should try the every other day and go from there. It seems I can go about 2-3 days without feeling the affects, but then I feel awful after that.
Yes, you need to wean...if the pill isn't scored then it's going to be more difficult to break or cut but if you get a pill cutter, available at most pharmacies, you should be able to halve the 10mg tablet.
If not then I would go every other day for a week or two and then every two days for a week or two and then three days...find some kind of happy medium but give your body time to adjust to each change.
You are taking 10mg daily now, correct? Next, go to 5mg daily. Most tablets break better than they cut. Simply place the tablet near the edge of a counter. Place a thumb on each end of the tablet and press down. It should pop in half. Tablets tend to shatter with pill cutters--practice helps there. Anyway, take 5mgs daily for a couple of weeks, then wean down futher. Perhaps taking 5mgs every other day--gradually weaning down.
Also, generic Celexa comes in a 10mg tablet. The next time you get the script filled, ask you pharmacist to edit the script to two of the 10mg tablets. That would be easier to work with as you wean down.
I was given effexor in a low dose for hot flashes of menapause.
after being on them now for a few weeks, I don't know why anyone would want to go off them ???!!!???
They are awesome. I'm having unexpected side effects like weight loss and being able to clean the house without being tired.
I pay only 5 dollars for a month of these pills and I half them so I actually get 2 months for 5 dollars.
It's cheap, makes me have more energy.........
Well...I have the 20mg pill because that is the smallest pill they make in citalopram. So I am already breaking it in half to get my daily dose of 10mg. I tried to break it in fourths for the 5 mg, but it just crumbled (they are small pills to begin with). I think going every other day might be my best bet. I guess I could take the crumblings and out them in a capsul or a bite of yogurt or something....just doesn't seem like it would be very accurate that way....
Hmm...I will have to see what pharmacies in my area offer that size. 10mg would be much easier to work with. I would prefer to go to 5mg a day instead of going every other day. I started the every other a few days ago, and by the second day I start to get light headed....not too bad, but definitely enough to notice.
1. Talk to your prescriber - if you have been getting this from your primary doctor, ask for a referral to a psychiatrist to manage your psychotropic medication.
2. Don't ask your pharmacist to change the doctors order for how your pills are given you. They can't do that legally.
3. Don't manage your own medication adjustment without professional help. People coming off SSRI medications have been known to do some quite bizarre things, and even been quite violent without cause to love they love quite dearly.
4. Don't listen to adust-a-dose advice given above. The half-life of Celexa is 35 hours, so you'll have to take much longer than three weeks to wean off it.
5. Celexa can be dispensed in liquid form, obviously for the purposes of withdrawing from the medication. Seeing you've tried to withdraw in the past and had side effects, I suggest asking your psych prescriber to drop your daily dose down 1mg per 1-2 weeks with an at least monthly appointment for monitoring.
6. If all that is sounding a bit much... get a clean piece of paper, fold it in half, put the 10mg pill in the paper, hit it with a hammer to crush it. Use a knife to seperate out the dose you want.
I am serious about doing this with medical supervison. Also you will want to be sure that once clear that the prescribing diagnosis will be reduced to "History of Depression" rather than simply "Depression". (or whatever it was for)
I am 50 years old and never been on anti-depressants. I've never been on any meds at all. Was given effexor in a small dose for hot flashes. Come to find out, hot flashes disappeared within days of taking it... and also my big appetite has decreased and I'm losing weight.
I suggest to lower the dose if your having side effects, OR... go on another without sexual side effects ( wellbutrin).
I have had nothing but good results with them and don't understand why anyone would say they're bad. They help people in all kinds of ways and since there are no state run long term mental facilities anymore, its a good thing there are these type of drugs
to help society in general.
My dose is very low for hot flashes but I love my meds. I wish I know they were like this decades ago...
as I would have asked for them from the doctor.
Meds help people........ all you have to do is find the right one for you, have the dose lowered etc..........
more so if you have a bonofide mental illness ....